MAUDE Adverse Event Report: DEPUY IRELAND VELYS SATELLITE STATION; ORTHOPEDIC STEREOTAXIC INSTRUMENT

DEPUY IRELAND VELYS SATELLITE STATION; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 451570101
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Malposition of Device (2616); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: investigation summary the investigation could confirm the reported issue of "the tibia cut was 3mm distal to expected plan.They are requesting the log files to be downloaded and reviewed." the issue was investigated and reviewed by the systems team.The investigation could confirm the reported issue as the pointer tool was utilized to verify tibial resection plane.The pointer tool was utilized to verify tibial cut plane, which showed approximately -3.0 mm inaccurate cut in the distal part of the tibia.This confirms the user reported issue.The investigation found that the most probable root cause of the reported issue is potential array movement of the tibia and sub-optimal leg positioning in combination with leg/robot movement.The investigation found that the tibia array may have been bumped or moved slightly at the start of the tibia cut the checkpoint was completed just prior to the tibia cut, so array movement was unlikely at the start of the cut, however the array was not checked at the end of the cut so array movement cannot be confirmed.While the exact cause of the array movement cannot be established, array movement is generally caused by the arrays not being securely attached.The investigation found that during most of the tibia cuts, the leg was sub optimally placed with a flexion of ~118 degrees to 137 degrees of flexion.This may have contributed to the leg moving during operation, which could lead to inaccurate cuts or saw blade deflection.There were no defects found with the system or software.The software was performing as intended.The user indicated that there was no negative impact to the patient outcome and no patient harm and the investigation indicates that the system was behaving properly.The investigation found that the most probable root cause of the reported issue is sub-optimal leg positioning in combination with leg/robot movement and sub-optimal landmark acquisition.The root cause for those issues could not be determined.Additionally, it was found that the user didn't mount the robot to the bedrail which can be considered improper handling.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Device history review due to positive service history, dhr review only covers the related service records.Service history record review result is not relevant to the current complaint.
 
Event or Problem Description
It was reported that during a total knee arthroscopy (tka) surgical procedure, while using the robotic assisted satellite station device and the robotic assisted base station device it was observed that the tibia cut was 3mm distal to expected plan.It was reported that there was nothing unordinary during the procedure.It was reported that the robot was not mounted to the surgical bed.There were no reported adverse consequences to the patient.No additional information could be provided.

Brand Name
VELYS SATELLITE STATION
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
DEPUY IRELAND
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key24703689
Report Number1818910-2026-05326
Device Sequence Number10467604
Product Code OLO
UDI-Device Identifier10603295519492
UDI-Public(01)10603295519492
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K202769
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number451570101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2026
Initial Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown